Incomplete sums and two applications of Deligne's result

  • A. Tietäväinen
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1352)


Finite Field Multiplicative Character Finite Prime Field General Finite Field Aperiodic Autocorrelation Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Bateman, P.T., Chowla, S., and Erdös, P.: Remarks on the size of L(1,x), Publ. Math. Debrecen 1, 165–182 (1950).MathSciNetzbMATHGoogle Scholar
  2. [2]
    Bombieri, E., and Davenport, H.: On two problems of Mordell, Amer. J. Math. 88, 61–70 (1966).MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Burgess, D.A.: The distribution of quadratic residues and non-residues, Mathematika 4, 106–112 (1957).MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Carlitz, L., and Uchiyama, S.: Bounds for exponential sums, Duke Math. J. 24, 37–41 (1957).MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Cavior, S.R.: On the least non-negative trace of a polynomial over a finite field Boll. Un. Mat. Ital. (3)20, 120–121 (1965).MathSciNetzbMATHGoogle Scholar
  6. [6]
    Chalk, J.H.H.: The number of solutions of congruences in incomplete residue systems, Canad. J. Math. 15, 291–296 (1963).MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Chalk, J.H.H.: The Vinogradov-Mordell-Tietäväinen inequalities, Indag. Math. 42, 367–374 (1980).MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Chalk, J.H.H., and Williams, K.S.: The distribution of solutions of congruences, Mathematika 12, 176–192 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Cochrane, T.: The distribution of solutions to equations over finite fields, Trans. Amer. Math. Soc. 293, 819–825 (1986).MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    Davenport, H., and Lewis, D. J.: Character sums and primitive roots in finite fields, Rend. Circ. Mat. Palermo (2)12, 129–136 (1963).MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Deligne, P.: La conjecture de Weil. I, Inst. Hautes Etudes Sci. Publ. Math. 43, 273–307 (1974).MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Helleseth, T.: All binary 3-error correcting BCH codes of length 2m — 1 have covering radius 5, IEEE Trans. Inform. Theory 24, 257–258 (1978).MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    Helleseth, T. On the covering radius of cyclic linear codes and arithmetic codes, Discrete Appl. Math. 11, 157–173 (1985).MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    Lidl, R., and Niederreiter, H.: Finite Fields, Addison-Wesley, 1983.Google Scholar
  15. [15]
    Montgomery, H. L., and Vaughan, R.C.,: Exponential sums with multiplicative coefficients, Invent. Math. 43, 69–82 (1977).MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    Mordell, L. J.: On the number of solutions in incomplete residue sets of quadratic congruences, Arch. Math. 8, 153–157 (1957).MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    Mordell, L. J.: On the least residue and non-residue of a polynomial, J. London Math. Soc. 38, 451–453 (1963).MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    Mordell, L. J.: Incomplete exponential sums and incomplete residue systems for congruences, Czechoslovak Math. J. 14, 235–242 (1964).MathSciNetzbMATHGoogle Scholar
  19. [19]
    Myerson, G.: The distribution of rational points on varieties defined over a finite field, Mathematika 28, 153–159 (1981).MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    Pólya, G.: Über die Verteilung der quadratischen Reste und Nichtreste, Göttinger Nachr. 1918, 21–29.Google Scholar
  21. [21]
    Sarwate, D. V.: An upper bound on the aperiodic autocorrelation function for a maximal-length sequence, IEEE Trans. Inform. Theory 30, 685–687 (1984).MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    Smith, R. A.: The distribution of rational points on hypersurfaces defined over a finite field, Mathematika 17, 328–332 (1970).MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    Spackman, K. W.: On the number and distribution of simultaneous solutions to diagonal congruences, Canad. J. Math. 33, 421–436 (1981).MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    Tietäväinen, A.: On the trace of a polynomial over a finite field, Ann. Univ. Turku Ser. AI 87 (1966), 7 pp.Google Scholar
  25. [25]
    Tietäväinen, A.: On non-residues of a polynomial, Ann. Univ. Turku Ser. AI 94 (1966), 6 pp.Google Scholar
  26. [26]
    Tietäväinen, A.: On the solvability of equations in incomplete finite fields, Ann. Univ. Turku Ser. AI 102 (1967), 13 pp.Google Scholar
  27. [27]
    Tietäväinen, A.: On the covering radius of long binary BCH codes, Discrete Appl. Math. 16, 75–77 (1987).MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    Vinogradov, I. M.: Sur la distribution des résidus et des non-résidus des puissances, Z. Fiz.-Mat. Obŝĉ. Permsk. Gos. Univ. 1918, no 1, 94–98.Google Scholar
  29. [29]
    Vinogradov, I. M.: Elements of number theory, Dover, 1954.Google Scholar
  30. [30]
    Weil, A.: Sur les courbes algébriques et les variétés qui s'en déduisent, Actualltés Sci. Ind., no. 1041, Hermann, Paris, 1948.Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • A. Tietäväinen
    • 1
  1. 1.Department of MathematicsUniversity of TurkuTurkuFinland

Personalised recommendations